Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 57, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 15, 2012, 6:03 AM CDT for Labette County, Montgomery County, Kansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2012, 6:03 AM CDT (11:03 UTC)
- Expired
- Apr 15, 2012, 6:45 AM CDT
- In force
- 42 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Labette County, KS, Montgomery County, KS
The radar
The Tulsa radar (KINX), 106 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 532 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 443 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
527
WUUS53 KICT 151103
SVRICT
KSC099-125-151145-
/O.NEW.KICT.SV.W.0057.120415T1103Z-120415T1145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
603 AM CDT SUN APR 15 2012
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LABETTE COUNTY IN SOUTHEAST KANSAS...
EASTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS...
* UNTIL 645 AM CDT
* AT 600 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DEARING...
AND MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
* LOCATIONS IMPACTED INCLUDE...
PARSONS...LIBERTY...EDNA...CHERRYVALE...MOUND VALLEY...BARTLETT...
ALTAMONT...CHETOPA...OSWEGO...COFFEYVILLE AIRPORT...ANGOLA...
PARSONS TRI CITY AIRPORT...DENNIS AND LABETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3699 9508 3699 9531 3700 9565 3737 9570
3737 9507 3700 9507
TIME...MOT...LOC 1103Z 226DEG 50KT 3706 9567
HAIL...<.75IN
WIND...60 MPH
$$
MCGUIRE1 follow-up statement
257
WWUS53 KICT 151146
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
646 AM CDT SUN APR 15 2012
KSC099-125-151155-
/O.EXP.KICT.SV.W.0057.000000T0000Z-120415T1145Z/
MONTGOMERY KS-LABETTE KS-
646 AM CDT SUN APR 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR LABETTE AND EASTERN MONTGOMERY
COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED. HOWEVER GUSTY
WINDS TO 50 MPH ARE STILL POSSIBLE WITH THIS LINE OF THUNDERSTORM.
LAT...LON 3699 9508 3699 9531 3700 9565 3737 9570
3737 9507 3700 9507
TIME...MOT...LOC 1103Z 226DEG 50KT 3706 9566
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 3:37 AM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Apr 15, 3:37 AM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 337 AM CDT SUN APR 15 2012 .DISCUSSION... FORECAST CONCERNS TODAY WILL BE MORNING CONVECTION CONTINUING TO MOVE EAST EARLY TODAY WITH GUSTY WINDS LATER THIS AFTERNOON. TODAY-TONIGHT: ONGOING CONVECTION WILL CONTINUE ACROSS THE ERN HALF OF THE FORECAST AREA WITH A VERY UNSTABLE AIR MASS STILL IN PLACE. MID LEVEL SHEAR PROFILES STILL SUGGEST A LINGERING DAMAGING WIND THREAT...BUT TORNADO THREAT LOOKS TO BE DIMINISHING RATHER RAPIDLY. SO COULD SEE CURRENT TORNADO WATCH CANCELLED EARLY BEFORE IT EXPIRES AT 11Z. DRY LINE LOCATED ACROSS THE CENTRAL PORTION OF KS EARLY THIS MORNING...WITH CONVECTION CONTINUING JUST AHEAD OF THE DRY LINE FOR MOST OF CENTRAL KS INTO ERN KS. SHORT TERM MODELS SUGGEST THAT THIS DRY LINE/FRONTAL BOUNDARY WILL CONTINUE TO PUSH EAST THIS MORNING AS MAIN SHORTWAVE MOVES ACROSS CEN KS. AS THIS FRONT MOVES EAST...POST FRONTAL DRY SLOT WILL MOVE ACROSS THE AREA DURING THE DAYTIME... WITH STRONG GUSTY WINDS MOVING ACROSS THE AREA LATER TODAY AS 850H WINDS OF 40-50 KTS ARE TRANSFERRED TO THE GROUND ASSOCIATED WITH THE TIGHT GRADIENT. SO PLAN ON ISSUING A WIND ADVISORY FOR MOST AREAS FOR THE DAYTIME HOURS. EXPECT THE GUSTY WINDS TO ARRIVE A LITTLE LATER ACROSS THE FLINT HILLS...AS BOUNDARY CONTINUES TO PUSH INTO WRN MO LATE THIS AFTERNOON. COULD ALSO SEE A FEW DIURNALLY DRIVEN SHOWERS ACROSS CEN KS...AS THE MAIN SHORTWAVE MOVES ACROSS CEN KS. SO WILL KEEP A LOW POP ACROSS CEN KS FOR THIS CHANCE. SUN-MON: WEAK RIDGING LOOKS TO MOVE ACROSS THE AREA FOR SUN...AS MAIN STORM SYSTEM MOVES WELL WEST OF THE AREA. SO WILL SEE A PLEASANT SPRING DAY ON SUN. NEXT WEAK SHORTWAVE LOOKS TO MOVE OUT OF THE NRN PLAINS AND ACROSS NEB FOR MON. AS THIS MOVES ACROSS...COULD SEE MID LEVEL SATURATION LEAD TO A SCATTERED SHOWER AND POSSIBLY A FEW RUMBLES OF THUNDER CHANCE FOR THE DAYTIME HOURS MON...ESPECIALLY ACROSS CEN KS. TUE-THU: AFTER ANOTHER WEAK RIDGING/SUNNY DAY ON TUE...WILL SEE ANOTHER QUICK MOVING SHORTWAVE MOVE FROM THE PACIFIC NW INTO THE PLAINS FOR THU AND THU NIGHT. THIS LOOKS LIKE THE NEXT SIGNIFICANT CHANCE OF STRONG TO POSSIBLY SEVERE STORMS...AS A LOW PRESSURE AREA DEVELOPS IN THE OK PANHANDLE WITH A STALLED FRONTAL BOUNDARY SETTING UP ACROSS CEN KS. MOVEMENT OF THIS NEXT TROUGH IS A BIT QUESTIONABLE WITH MEDIUM RANGE MODELS A BIT UNCERTAIN IN THE TIMING...DEPTH AND EXACT LOCATION. KETCHAM && .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU STRONG-SEVERE THUNDERSTORMS WILL BE IN THE VICINITY OF KSLN AND MOVING INTO KHUT/KICT SHORTLY AFTER START OF FORECAST. DRYLINE WILL BE MOVING ACROSS MOST OF THE AREA THROUGH DAYBREAK. IFR CONDITIONS...HAIL AND 50KT+ WINDS WILL BE BRIEFLY POSSIBLE WITH ANY OF THE SEVERE STORMS. VERY GUSTY SOUTHWEST WINDS ANTICIPATED BEHIND DRYLINE. SOME VFR CLOUDS IN WRAP AROUND POSSIBLE AT KRSL/KSLN SUN AFTERNOON. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 71 40 66 45 / 50 10 10 10 HUTCHINSON 69 39 66 44 / 20 10 10 10 NEWTON 70 40 65 44 / 60 10 10 10 ELDORADO 71 41 67 45 / 70 10 10 10 WINFIELD-KWLD 72 40 69 45 / 60 10 10 0 RUSSELL 63 39 64 43 / 20 10 20 10 GREAT BEND 64 37 64 43 / 20 10 20 10 SALINA 69 40 65 43 / 20 10 20 10 MCPHERSON 69 39 65 43 / 20 10 10 10 COFFEYVILLE 74 45 68 48 / 50 10 10 10 CHANUTE 73 45 67 47 / 50 10 10 10 IOLA 72 46 66 47 / 50 10 10 10 PARSONS-KPPF 73 45 68 47 / 50 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR KSZ070>072-093>096-098>100. WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR KSZ032-033-047>053-067>069-082-083-091-092. &&
Hazardous weather outlook, Apr 15, 5:47 AM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 547 AM CDT SUN APR 15 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-161100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 547 AM CDT SUN APR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG WINDS WILL PERSIST INTO TONIGHT AND THE WIND ADVISORY REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS MORNING IN SOUTHEAST KANSAS. THE MAIN THREAT WILL BE WIND GUSTS TO 50 MPH AND DIME TO NICKEL SIZED HAIL. SUSTAINED WINDS OF 30 MPH WITH GUSTS 45 MPH ARE POSSIBLE THIS AFTERNOON ACROSS THE AREA. SEE THE LATEST WIND ADVISORY FOR MORE DETAILS. SHOWERS AND EMBEDDED THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL KANSAS ON MONDAY. THE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. THUNDERSTORMS ARE EXPECTED AGAIN FROM WEDNESDAY NIGHT THROUGH FRIDAY. STRONG STORMS ARE POSSIBLE ON THURSDAY ACROSS SOUTHERN KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KETCHAM
In the hours before
Local storm report, Apr 15, 12:44 AM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1244 AM CDT SUN APR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM TORNADO 5 W KANOPOLIS STATE PAR 38.65N 98.13W
04/14/2012 ELLSWORTH KS EMERGENCY MNGR
DAMAGE TO A HOUSE NEAR KANOPOLIS...TIME ESTIMATED
&&
MWMLocal storm report, Apr 15, 2:23 AM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
223 AM CDT SUN APR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG RUSSELL 38.89N 98.85W
04/14/2012 RUSSELL KS TRAINED SPOTTER
ON HIGHWAY 70 AT MILE MARKER 188 A FEW ROADS SIGNS ARE
BLOWN OVER OR SNAPPED. TRASH BLOWN AROUND AT REST AREA
EAST OF RUSSELL.
0122 PM TSTM WND GST RUSSELL AIRPORT 38.87N 98.82W
04/14/2012 M74.00 MPH RUSSELL KS ASOS
0133 PM TSTM WND DMG 3 SW RUSSELL 38.86N 98.89W
04/14/2012 RUSSELL KS TRAINED SPOTTER
OUT BUILDING DAMAGED WITH DEBRI SCATTERED 3/4 OF MILE
NORTHEAST OF IMPACT.
0133 PM TSTM WND DMG 2 S RUSSELL 38.86N 98.85W
04/14/2012 RUSSELL KS AMATEUR RADIO
ELECTRIC LINES DOWN AND POWER POLE LINES SNAPPED.
0145 PM TSTM WND GST 4 N LUCAS 39.12N 98.54W
04/14/2012 E65.00 MPH RUSSELL KS TRAINED SPOTTER
0154 PM TSTM WND DMG LUCAS 39.06N 98.54W
04/14/2012 RUSSELL KS EMERGENCY MNGR
SOME OUTBUILDINGS DAMAGED OR DESTROYED ALONG WITH POWER
POLE LINES DOWN.
0220 PM FLOOD RUSSELL 38.89N 98.85W
04/14/2012 RUSSELL KS EMERGENCY MNGR
SOME FLOODING AND COUNTY ROADS WASHED OUT.
0220 PM TSTM WND DMG 3 W LUCAS 39.06N 98.59W
04/14/2012 RUSSELL KS EMERGENCY MNGR
POWER POLES DOWN AND POWER LINES DOWN ACROSS HIGHWAY 18
BETWEEN LUCAS AND LURAY.
0450 PM TORNADO 6 SSE ELLINWOOD 38.28N 98.54W
04/14/2012 BARTON KS STORM CHASER
0451 PM HAIL 2 E ELLINWOOD 38.36N 98.55W
04/14/2012 M1.00 INCH BARTON KS TRAINED SPOTTER
QUARTER TO PEA SIZE HAIL.
0454 PM HAIL 3 E ELLINWOOD 38.36N 98.53W
04/14/2012 E1.25 INCH BARTON KS STORM CHASER
0500 PM HAIL E ELLINWOOD 38.36N 98.58W
04/14/2012 M1.75 INCH BARTON KS AMATEUR RADIO
0502 PM TORNADO 4 W PENALOSA 37.72N 98.39W
04/14/2012 KINGMAN KS STORM CHASER
BRIEF TORNADO TOUCHDOWN
0503 PM HAIL 6 W CHASE 38.36N 98.46W
04/14/2012 M1.00 INCH RICE KS EMERGENCY MNGR
QUARTER SIZE HAIL WEST OF CHASE ON HIGHWAY 56.
0528 PM FUNNEL CLOUD 3 SE TURON 37.78N 98.39W
04/14/2012 RENO KS TRAINED SPOTTER
FUNNEL CLOUD NEAR LANGDON ROAD.
0530 PM HAIL FREDERICK 38.51N 98.27W
04/14/2012 E0.50 INCH RICE KS EMERGENCY MNGR
0530 PM HAIL GENESEO 38.52N 98.15W
04/14/2012 E0.50 INCH ELLSWORTH KS EMERGENCY MNGR
0535 PM TORNADO 6 SE GENESEO 38.46N 98.08W
04/14/2012 RICE KS EMERGENCY MNGR
TORNADO ON GROUND
0537 PM TORNADO 4 S GENESEO 38.46N 98.15W
04/14/2012 RICE KS STORM CHASER
LARGE WEDGE TORNADO.
0545 PM TORNADO 8 NW LITTLE RIVER 38.48N 98.12W
04/14/2012 RICE KS EMERGENCY MNGR
WEDGE TORNADO STILL ON GROUND.
0601 PM TORNADO 6 W MARQUETTE 38.55N 97.94W
04/14/2012 ELLSWORTH KS AMATEUR RADIO
LARGE WEDGE TORNADO ON GROUND.
0609 PM TORNADO 8 WSW ASSARIA 38.64N 97.74W
04/14/2012 SALINE KS TRAINED SPOTTER
A TORNADO ON THE GROUND JUST SOUTHWEST OF THE TOWN OF
FALUN. ALSO SEEING DEBRI.
0609 PM TORNADO 3 NW MARQUETTE 38.58N 97.87W
04/14/2012 MCPHERSON KS EMERGENCY MNGR
A LARGE TORNADO ABOUT ONE QUARTER MILE WIDE WAS NEAR K4
AND HIGHWAY 141. TORNADO WAS NOW ENTERING INTO SALINE
COUNTY.
0619 PM TORNADO 6 W ASSARIA 38.68N 97.71W
04/14/2012 SALINE KS TRAINED SPOTTER
0621 PM FUNNEL CLOUD 6 W ASSARIA 38.68N 97.71W
04/14/2012 SALINE KS TRAINED SPOTTER
STORM SPOTTER REPORTING TWO MORE FUNNELS APPEAR TO BE
FORMING ALONG WITH THE MAIN VORTEX WEST OF FALUN.
0625 PM TORNADO 6 WNW ASSARIA 38.71N 97.71W
04/14/2012 SALINE KS TRAINED SPOTTER
A TORNADO 1.5 MILES NORTHWEST OF FALUN AND MUIR ROAD.
LARGE VISIBLE DEBRI DETECTED.
0634 PM FUNNEL CLOUD SMOLAN 38.74N 97.68W
04/14/2012 SALINE KS TRAINED SPOTTER
CROSSING BURMA ROAD IN SMOLAN.
0635 PM HAIL 2 W KINGMAN 37.65N 98.15W
04/14/2012 E1.00 INCH KINGMAN KS EMERGENCY MNGR
HAIL LASTED BETWEEN 5 TO 10 MINUTES LONG.
0638 PM TORNADO 1 NE SMOLAN 38.75N 97.67W
04/14/2012 SALINE KS TRAINED SPOTTER
STRUCTURE DAMAGE TO FARMHOUSE.
0639 PM FUNNEL CLOUD SALINA 38.82N 97.62W
04/14/2012 SALINE KS TRAINED SPOTTER
FUNNEL CLOUD BRIEFLY TOUCHED DOWN 1/4 TO 1/2 MILE WEST OF
I-135 AT MILE MARKER 86 IN SALINA.
0644 PM FUNNEL CLOUD KINGMAN 37.65N 98.11W
04/14/2012 KINGMAN KS AMATEUR RADIO
WALL CLOUD WITH SEVERAL FUNNEL CLOUDS FORMING AND
DISSAPATING.
0644 PM HAIL 6 NE KINGMAN 37.71N 98.04W
04/14/2012 E1.00 INCH KINGMAN KS LAW ENFORCEMENT
0648 PM FUNNEL CLOUD SALINA 38.82N 97.62W
04/14/2012 SALINE KS TRAINED SPOTTER
0649 PM FUNNEL CLOUD 2 ENE SALINA 38.83N 97.58W
04/14/2012 SALINE KS TRAINED SPOTTER
SPOTTER REPORTS RAPIDLY ROTATING WALL CLOUD
0655 PM TORNADO 3 N KINGMAN 37.69N 98.11W
04/14/2012 KINGMAN KS STORM CHASER
TORNADO TOUCHED DOWN BRIEFLY WEST OF VARNER.
0655 PM TORNADO NEW CAMBRIA 38.88N 97.51W
04/14/2012 SALINE KS TRAINED SPOTTER
TORNADO ON THE GROUND AT NEW CAMBRIA
0701 PM TORNADO 4 N NEW CAMBRIA 38.94N 97.51W
04/14/2012 SALINE KS TRAINED SPOTTER
0705 PM TORNADO 3 N NEW CAMBRIA 38.92N 97.51W
04/14/2012 SALINE KS TRAINED SPOTTER
TRAINED SPOTTER REPORTED ROAD SIGNS FOLDED OVER AND SOME
BLOWN 100 YARDS AWAY AND MULTIPLE TREES DOWN AT I-70 AND
NILES ROAD.
0705 PM TORNADO 5 NE NEW CAMBRIA 38.93N 97.44W
04/14/2012 SALINE KS TRAINED SPOTTER
TORNADO MOVING EAST AND IS TO THE NORTH OF I70 MILE
MARKER 263 AND APPROACHING THE REST AREA AT THE SALINE
AND DICKINSON COUTNY LINE
0710 PM TORNADO 2 N PRETTY PRAIRIE 37.81N 98.02W
04/14/2012 RENO KS AMATEUR RADIO
BRIEF TORNADO TOUCHDOWN
0802 PM FUNNEL CLOUD 5 W HESSTON 38.14N 97.52W
04/14/2012 HARVEY KS STORM CHASER
0803 PM TORNADO 4 NW HESSTON 38.18N 97.48W
04/14/2012 MCPHERSON KS NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTED A CONE SHAPED TORNADO.
0805 PM TORNADO 5 NNW HESSTON 38.21N 97.46W
04/14/2012 MCPHERSON KS STORM CHASER
0805 PM HAIL ALBERT 38.45N 99.01W
04/14/2012 E1.75 INCH BARTON KS TRAINED SPOTTER
0813 PM HAIL 6 N SUSANK 38.73N 98.77W
04/14/2012 E1.75 INCH RUSSELL KS TRAINED SPOTTER
0818 PM TORNADO 2 NW GOESSEL 38.27N 97.37W
04/14/2012 MCPHERSON KS NWS EMPLOYEE
STOVEPIPE TORNADO ON THE GROUND, FROM OFF DUTY NWS
EMPLOYEE.
0821 PM TORNADO 5 N HESSTON 38.21N 97.43W
04/14/2012 MCPHERSON KS AMATEUR RADIO
DAMAGE TO A GARAGE 1 NORTH AND 1/4 MILE NORTHWEST OF 27TH
AND ARROWHEAD.
0821 PM HAIL BUNKER HILL 38.87N 98.70W
04/14/2012 E1.75 INCH RUSSELL KS EMERGENCY MNGR
0822 PM TORNADO 2 W GOESSEL 38.25N 97.38W
04/14/2012 MCPHERSON KS TRAINED SPOTTER
LARGE WEDGE TORNADO REPORTED
0840 PM HAIL ASH GROVE 39.17N 98.35W
04/14/2012 E1.50 INCH LINCOLN KS TRAINED SPOTTER
0840 PM FUNNEL CLOUD 2 N WILSON LAKE 38.97N 98.55W
04/14/2012 RUSSELL KS TRAINED SPOTTER
ROTATING WALL CLOUD.
0841 PM TORNADO 1 N MARION LAKE 38.40N 97.11W
04/14/2012 MARION KS BROADCAST MEDIA
LARGE TORNADO ON THE GROUND.
0849 PM TORNADO 7 S ANTHONY 37.05N 98.03W
04/14/2012 HARPER KS NWS EMPLOYEE
WEDGE TORNADO CROSSING THE KANSAS OKLAHOMA BORDER, 2
MILEES NORTH OF MANCHESTER.
0852 PM TORNADO 7 S ANTHONY 37.05N 98.03W
04/14/2012 HARPER KS EMERGENCY MNGR
POWER LINES DOWN ALONG HIGHWAY 179 ONE MILE NORTH OF THE
KANSAS OKLAHOMA STATE LINE.
0900 PM TORNADO 7 ENE MARION 38.39N 96.90W
04/14/2012 MARION KS AMATEUR RADIO
SPOTTERS WERE 3 MILES SOUTH OF ANTELOPE AND VIEWED THE
TORNADO 5 TO 8 MILES TO THE NORTH.
0900 PM TORNADO 1 N LINCOLNVILLE 38.51N 96.96W
04/14/2012 MARION KS TRAINED SPOTTER
ON THE GROUND. ILLUMINATED BY LIGHTNING.
0900 PM TORNADO 2 NW BLUFF CITY 37.10N 97.90W
04/14/2012 HARPER KS STORM CHASER
LARGE WEDGE TORNADO. APPROXIMATELY A 1/2 MILE WIDE.
0910 PM TORNADO 1 S FREEPORT 37.18N 97.85W
04/14/2012 HARPER KS STORM CHASER
WEDGE TORNADO.
0913 PM TORNADO 5 S ARGONIA 37.19N 97.76W
04/14/2012 SUMNER KS STORM CHASER
DAMAGE TO A HOUSE AND A BARN DESTROYED. NO INJURIES.
0914 PM TORNADO 2 S ARGONIA 37.24N 97.76W
04/14/2012 SUMNER KS STORM CHASER
STOVE PIPE TORNADO ON THE GROUND.
0918 PM TORNADO S ARGONIA 37.27N 97.76W
04/14/2012 SUMNER KS FIRE DEPT/RESCUE
ON THE GROUND NEAR HIGHWAY 44 AND ARGONIA ROAD.
0921 PM TORNADO 1 S ARGONIA 37.25N 97.76W
04/14/2012 SUMNER KS AMATEUR RADIO
SPOTTER REPORTED SEEING POWER FLASHES
0923 PM TORNADO 1 SW ARGONIA 37.26N 97.78W
04/14/2012 SUMNER KS STORM CHASER
WEDGE TORNADO ON THE GROUND WITH POWER FLASHES.
0929 PM TORNADO 2 NE ARGONIA 37.29N 97.74W
04/14/2012 SUMNER KS TRAINED SPOTTER
TRAINED SPOTTERS REPORTED VERY LARGE TORNADO
0930 PM TORNADO 2 NW MILAN 37.28N 97.70W
04/14/2012 SUMNER KS STORM CHASER
A 1/2 MILE WIDE WEDGE ON THE GROUND.
0931 PM TORNADO 1 W CONWAY SPRINGS 37.39N 97.66W
04/14/2012 SUMNER KS AMATEUR RADIO
HOUSE DESTROYED WEST OF CONWAY SPRINGS.
0937 PM TORNADO 5 SE CONWAY SPRINGS 37.34N 97.58W
04/14/2012 SUMNER KS EMERGENCY MNGR
UNCONFIRMED REPORT OF A HOUSE DESTROYED AT WEST 40TH
STREET. EMERGENCY VEHICLES IN ROUTE.
0938 PM TORNADO 2 S CONWAY SPRINGS 37.36N 97.64W
04/14/2012 SUMNER KS LAW ENFORCEMENT
MULTI VORTEX TORNADO SOUTH OF CONWAY SPRINGS.
0939 PM TORNADO 1 SE CONWAY SPRINGS 37.38N 97.63W
04/14/2012 SUMNER KS FIRE DEPT/RESCUE
RAIN WRAPPED TORNADO. FROM MAYFIELD FIRE.
0942 PM HAIL GREAT BEND 38.36N 98.81W
04/14/2012 E1.00 INCH BARTON KS TRAINED SPOTTER
0942 PM TORNADO 2 N MAYFIELD 37.29N 97.55W
04/14/2012 SUMNER KS BROADCAST MEDIA
STOVE PIPE TORNADO.
0947 PM HAIL RAYMOND 38.28N 98.41W
04/14/2012 E1.00 INCH RICE KS EMERGENCY MNGR
0948 PM TORNADO 6 E CONWAY SPRINGS 37.39N 97.53W
04/14/2012 SUMNER KS STORM CHASER
1/4 TO 1/2 MILE WIDE TORNADO.
0952 PM TORNADO 3 SE RAYMOND 38.25N 98.38W
04/14/2012 RICE KS EMERGENCY MNGR
0955 PM HAIL LYONS 38.35N 98.20W
04/14/2012 E1.00 INCH RICE KS EMERGENCY MNGR
0955 PM TSTM WND GST JABARA AIRPORT 37.75N 97.22W
04/14/2012 M58.00 MPH SEDGWICK KS ASOS
1002 PM TORNADO 3 W LYONS 38.35N 98.26W
04/14/2012 RICE KS TRAINED SPOTTER
1002 PM FUNNEL CLOUD 1 S CLEARWATER 37.49N 97.50W
04/14/2012 SEDGWICK KS EMERGENCY MNGR
TORNADO HAS LIFTED SOUTH OF CLEARWATER.
1006 PM TSTM WND GST CLEARWATER 37.51N 97.50W
04/14/2012 E70.00 MPH SEDGWICK KS EMERGENCY MNGR
1021 PM TORNADO HAYSVILLE 37.57N 97.35W
04/14/2012 SEDGWICK KS STORM CHASER
DELAYED REPORT OF POWER LINES DOWN NEAR SOUTH BROOK AND
BROADWAY
1026 PM TORNADO 2 N DERBY 37.58N 97.26W
04/14/2012 SEDGWICK KS TRAINED SPOTTER
POWER LINES DOWN ON CARS. DAMAGE TO APARTMENTS.
1026 PM TORNADO SOUTH WICHITA 37.60N 97.31W
04/14/2012 SEDGWICK KS TRAINED SPOTTER
POWER FLASHES CROSSING INTERSTATE 35, WITH SIGNS DOWN.
SOUTH WICHITA.
1026 PM TORNADO HAYSVILLE 37.57N 97.35W
04/14/2012 SEDGWICK KS AMATEUR RADIO
DAMAGE TO A MOBILE HOME PARK SOUTH OF OAKLAWN NEAR
CLIFTON.
1029 PM TORNADO 1 S SOUTH WICHITA 37.59N 97.31W
04/14/2012 SEDGWICK KS TRAINED SPOTTER
55TH AND BROADWAY,TORNADO ON THE GROUND.
1029 PM TSTM WND GST WICHITA MID CONTINENT A 37.66N 97.44W
04/14/2012 M84.00 MPH SEDGWICK KS ASOS
1032 PM TSTM WND GST MCCONNELL AIR FORCE BAS 37.62N 97.27W
04/14/2012 M76.00 MPH SEDGWICK KS ASOS
1035 PM TORNADO HAYSVILLE 37.57N 97.35W
04/14/2012 SEDGWICK KS STORM CHASER
DAMAGE AT 63RD AND HYDRALIC.
1037 PM TORNADO DERBY 37.55N 97.26W
04/14/2012 SEDGWICK KS EMERGENCY MNGR
ON THE GROUND. 71ST STREET SOUTH AND 134 EAST.
1039 PM TORNADO MCCONNELL AIR FORCE BAS 37.62N 97.27W
04/14/2012 SEDGWICK KS STORM CHASER
VISIBLE NEAR MCCONNELL AIR FORCE BASE.
1041 PM TORNADO EAST WICHITA 37.68N 97.26W
04/14/2012 SEDGWICK KS STORM CHASER
ON THE GROUND NEAR, SOUTH ROCK AND PAWNEE, FROM KWCH TV.
1043 PM TORNADO 1 E OAKLAWN 37.61N 97.28W
04/14/2012 SEDGWICK KS STORM CHASER
DAMAGE REPORTED NEAR OLIVER AND EAST 47TH STREET AS WELL
AS HANGAR DAMAGE TO THE WEST SIDE OF MCDONNELL AIR FORCE
BASE.
1044 PM TORNADO 2 NW LINDSBORG 38.59N 97.70W
04/14/2012 MCPHERSON KS TRAINED SPOTTER
POWER FLASHES NOTED.
1049 PM TORNADO 2 NW AUGUSTA 37.71N 97.00W
04/14/2012 BUTLER KS EMERGENCY MNGR
TORNADO CROSSED SANTA FE ROAD.
1055 PM TORNADO 5 NE LINDSBORG 38.63N 97.61W
04/14/2012 SALINE KS TRAINED SPOTTER
ILLUMINATED BY LIGHTNING.
1057 PM HAIL EL DORADO 37.82N 96.86W
04/14/2012 E1.00 INCH BUTLER KS STORM CHASER
1057 PM HAIL SALINA 38.82N 97.62W
04/14/2012 E1.75 INCH SALINE KS EMERGENCY MNGR
1059 PM TORNADO 1 S SALINA 38.80N 97.62W
04/14/2012 SALINE KS EMERGENCY MNGR
POWER FLASHES PARSONS ROAD AND I-135.
1059 PM HAIL 1 W EL DORADO 37.82N 96.88W
04/14/2012 E1.75 INCH BUTLER KS EMERGENCY MNGR
JUST WEST ON HIGHWAY 254
1101 PM HAIL SALINA 38.82N 97.62W
04/14/2012 E0.75 INCH SALINE KS TRAINED SPOTTER
1101 PM HAIL SALINA 38.82N 97.62W
04/14/2012 E1.75 INCH SALINE KS EMERGENCY MNGR
AT THE LAW ENFORCEMENT CENTER IN SALINA.
1101 PM TORNADO 5 E BENTON 37.79N 97.02W
04/14/2012 BUTLER KS STORM CHASER
ROPE TORNADO.
1106 PM HAIL EL DORADO 37.82N 96.86W
04/14/2012 E2.75 INCH BUTLER KS TRAINED SPOTTER
NORTH END OF EL DORADO
1106 PM TORNADO EL DORADO 37.82N 96.86W
04/14/2012 BUTLER KS TRAINED SPOTTER
POWER OUTAGES ON THE WEST SIDE OF EL DORADO
1106 PM HAIL EL DORADO 37.82N 96.86W
04/14/2012 E1.75 INCH BUTLER KS TRAINED SPOTTER
NEAR THE BEST WESTERN HOTEL
1110 PM TORNADO 3 NE EL DORADO 37.85N 96.82W
04/14/2012 BUTLER KS TRAINED SPOTTER
SPOTTER REPORTED A CONE TO WEDGE TORNADO
1114 PM TORNADO 3 NE EL DORADO 37.85N 96.82W
04/14/2012 BUTLER KS EMERGENCY MNGR
POWER FLASHES NORTHEAST OF EL DORADO.
1118 PM TORNADO 9 NNE EL DORADO 37.94N 96.79W
04/14/2012 BUTLER KS STORM CHASER
LARGE WEDGE TORNADO ROUGHLY 9 MILES NNE OF EL DORADO
1118 PM TORNADO 5 W KANOPOLIS STATE PAR 38.65N 98.13W
04/14/2012 ELLSWORTH KS EMERGENCY MNGR
DAMAGE TO A HOUSE NEAR KANOPOLIS...TIME ESTIMATED
1122 PM TORNADO 4 SE ELLSWORTH 38.69N 98.18W
04/14/2012 ELLSWORTH KS NWS EMPLOYEE
OFF DUTY NCAR METEOROLOGIST.
1122 PM TORNADO 1 ENE NEW CAMBRIA 38.89N 97.49W
04/14/2012 SALINE KS TRAINED SPOTTER
1125 PM TORNADO 8 SE ELLSWORTH 38.65N 98.12W
04/14/2012 ELLSWORTH KS STORM CHASER
TORNADO ILLUMINATED BY LIGHTNING.
1126 PM HAIL 4 S CASSODAY 37.98N 96.64W
04/14/2012 E1.75 INCH BUTLER KS EMERGENCY MNGR
1134 PM TORNADO 8 SE CASSODAY 37.96N 96.53W
04/14/2012 BUTLER KS EMERGENCY MNGR
ON THE GROUND.
1138 PM TSTM WND GST 6 S CASSODAY 37.95N 96.64W
04/14/2012 E70.00 MPH BUTLER KS EMERGENCY MNGR
60 TO 70 MPH.
1139 PM TORNADO 5 ENE CASSODAY 38.07N 96.55W
04/14/2012 BUTLER KS STORM CHASER
LARGE WEDGE TORNADO
1234 AM FLOOD 2 S SOUTH WICHITA 37.58N 97.31W
04/15/2012 SEDGWICK KS STORM CHASER
WATER OVER THE ROAD AT PAWNEE AND MERIDIAN.
&&
SGSSpecial weather statement, Apr 15, 2:36 AM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
236 AM CDT SUN APR 15 2012
KSZ052-053-069-150815-
BUTLER-CHASE-MARION-
236 AM CDT SUN APR 15 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER...CHASE AND MARION COUNTIES...
AT 233 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LINCOLNVILLE TO
BENTON...AND MOVING EAST AT 50 MPH.
WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
&&
LAT...LON 3852 9661 3776 9679 3771 9715 3785 9716
3853 9702
TIME...MOT...LOC 0736Z 254DEG 38KT 3850 9693 3779 9711
DARMOFALSpecial weather statement, Apr 15, 3:40 AM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 340 AM CDT SUN APR 15 2012 KSZ093-150915- COWLEY- 340 AM CDT SUN APR 15 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR COWLEY COUNTY... AT 334 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF ARKANSAS CITY...OR 11 MILES SOUTH OF WINFIELD...AND MOVING NORTHEAST AT 55 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. && LAT...LON 3718 9703 3746 9653 3701 9652 3701 9699 TIME...MOT...LOC 0840Z 231DEG 49KT 3717 9686
Special weather statement, Apr 15, 4:03 AM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
403 AM CDT SUN APR 15 2012
KSZ070-071-094-095-098-099-150930-
CHAUTAUQUA-ELK-GREENWOOD-MONTGOMERY-WILSON-WOODSON-
403 AM CDT SUN APR 15 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA...ELK...GREENWOOD...MONTGOMERY...
WILSON AND WOODSON COUNTIES...
AT 357 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF
MATFIELD GREEN TO 6 MILES SOUTH OF DEXTER...AND MOVING EAST AT 35
MPH.
PEA SIZE HAIL...AND WINDS TO 55 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3818 9635 3818 9596 3804 9595 3804 9564
3700 9566 3699 9648
TIME...MOT...LOC 0903Z 254DEG 32KT 3814 9635 3711 9664
MCGUIRELocal storm report, Apr 15, 4:59 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
459 AM CDT SUN APR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 AM TSTM WND GST 6 E SEVERY 37.62N 96.12W
04/15/2012 E65.00 MPH GREENWOOD KS TRAINED SPOTTER
ALONG HIGHWAY 400.
&&
BDKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:12 PM CDT | Tornado Warning | ICT | Reno | 37 min |
| Apr 14, 7:34 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion, Reno | 41 min |
| Apr 14, 7:43 PM CDT | Special Weather Statement | ICT | Russell | 32 min |
| Apr 14, 7:45 PM CDT | Tornado Warning | ICT | Harper | 28 min |
| Apr 14, 7:47 PM CDT | Tornado Warning | ICT | Harvey, McPherson, Marion | 28 min |
| Apr 14, 7:54 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 20 min |
| Apr 14, 7:54 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 36 min |
| Apr 14, 8:10 PM CDT | Tornado Warning | ICT | McPherson, Marion | 50 min |
| Apr 14, 8:14 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Lincoln, Russell | 46 min |
| Apr 14, 8:22 PM CDT | Tornado Warning | ICT | Harper | 38 min |
| Apr 14, 8:32 PM CDT | Tornado Warning | ICT | Lincoln, Russell | 28 min |
| Apr 14, 8:40 PM CDT | Tornado Warning | ICT | Marion | 31 min |
| Apr 14, 8:47 PM CDT | Tornado Warning | ICT | Harper, Sumner | 43 min |
| Apr 14, 9:19 PM CDT | Tornado Warning | ICT | Sumner | 41 min |
| Apr 14, 9:30 PM CDT | Tornado Warning | ICT | Sedgwick | 45 min |
| Apr 14, 9:32 PM CDT | Tornado Warning | ICT | Barton, Reno, Rice | 43 min |
| Apr 14, 10:09 PM CDT | Tornado Warning | ICT | Sedgwick | 51 min |
| Apr 14, 10:10 PM CDT | Tornado Warning | ICT | Ellsworth, McPherson, Rice | 32 min |
| Apr 14, 10:13 PM CDT | Tornado Warning | ICT | Ellsworth, McPherson, Rice, Saline | 37 min |
| Apr 14, 10:27 PM CDT | Tornado Warning | ICT | Butler, Sedgwick | 33 min |
| Apr 14, 10:38 PM CDT | Areal Flood Warning | ICT | Sedgwick | 3 hr |
| Apr 14, 10:40 PM CDT | Tornado Warning | ICT | McPherson, Saline | 50 min |
| Apr 14, 10:41 PM CDT | Tornado Warning | ICT | Butler | 49 min |
| Apr 14, 10:47 PM CDT | Tornado Warning | ICT | Ellsworth, Rice | 43 min |
| Apr 14, 11:03 PM CDT | Areal Flood Warning | ICT | Butler | 3 hr |
| Apr 14, 11:12 PM CDT | Areal Flood Warning | ICT | Barton, Ellsworth, Rice, Saline | 4 hr |
| Apr 14, 11:24 PM CDT | Tornado Warning | ICT | Butler, Chase, Greenwood | 51 min |
| Apr 14, 11:27 PM CDT | Tornado Warning | ICT | Ellsworth, Lincoln, Saline | 48 min |
| Apr 15, 12:11 AM CDT | Special Weather Statement | ICT | Ellsworth, Rice | 34 min |
| Apr 15, 12:33 AM CDT | Severe Thunderstorm Warning | ICT | Rice | 27 min |
| Apr 15, 12:48 AM CDT | Severe Thunderstorm Warning | ICT | Harper | 42 min |
| Apr 15, 1:02 AM CDT | Severe Thunderstorm Warning | ICT | Kingman | 43 min |
| Apr 15, 1:29 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, Reno, Sedgwick, Sumner | 46 min |
| Apr 15, 2:36 AM CDT | Special Weather Statement | ICT | Butler | 39 min |
| Apr 15, 3:40 AM CDT | Special Weather Statement | ICT | Cowley | 35 min |
| Apr 15, 4:03 AM CDT | Special Weather Statement | ICT | Chautauqua, Elk, Greenwood, Montgomery, Wilson, Woodson | 27 min |
| Apr 15, 4:03 AM CDT | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 16 hr |
| Apr 15, 5:01 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Labette, Montgomery, Neosho, Wilson, Woodson | 59 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.